Alert archive / New Mexico / Wind Advisories in 2016
Wind Advisory 18, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at May 24, 2016, 12:46 PM MDT for Grant County, Hidalgo County, New Mexico. It took effect at May 25, 2016, 2:00 PM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2016, 12:46 PM MDT (18:46 UTC)
- In effect from
- May 25, 2016, 2:00 PM MDT
- Expired
- May 25, 2016, 6:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Hidalgo County, NM
The radar
The El Paso radar (KEPZ), 181 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3491 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
666 WWUS74 KEPZ 241846 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1246 PM MDT TUE MAY 24 2016 ...WINDY WITH BLOWING DUST ACROSS SOUTHWESTERN NEW MEXICO... .AN UPPER DISTURBANCE APPROACHING FROM THE WEST WILL COMBINE WITH A SURFACE LOW TO THE EAST TO PRODUCE WINDY CONDITIONS WEDNESDAY AFTERNOON. WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS TO 50 MPH IN THE AFTERNOON. BLOWING DUST WILL REDUCE THE VISIBILITY TO UNDER A MILE OVER SOME AREAS CAUSING DANGEROUS DRIVING CONDITIONS. NMZ404>406-251100- /O.NEW.KEPZ.WI.Y.0018.160525T2000Z-160526T0000Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL- INCLUDING THE CITIES OF...LORDSBURG...RED ROCK...VIRDEN... ANTELOPE WELLS...ANIMAS...HACHITA...CLOVERDALE 1246 PM MDT TUE MAY 24 2016 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 6 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 6 PM MDT WEDNESDAY. * TIMING...WINDS WILL INCREASE IN THE LATE MORNING WITH MAXIMUM SPEEDS FROM 3 PM TO 6 PM BEFORE DIMINISHING IN THE EVENING. * WINDS...WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS...THE WINDS WILL PRODUCE BLOWING DUST WITH THE VISIBILITY UNDER A MILE OVER A FEW LOCATIONS. THE COMBINATION WIND AND DUST WILL CREATE DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
1 follow-up statement
740 WWUS74 KEPZ 250953 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 353 AM MDT WED MAY 25 2016 ...WINDY WITH BLOWING DUST ACROSS SOUTHWESTERN NEW MEXICO... .AN UPPER DISTURBANCE APPROACHING FROM THE WEST WILL COMBINE WITH A SURFACE LOW TO THE EAST TO PRODUCE WINDY CONDITIONS THIS AFTERNOON. WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS TO 50 MPH IN THE AFTERNOON. BLOWING DUST WILL REDUCE THE VISIBILITY TO UNDER A MILE OVER SOME AREAS CAUSING DANGEROUS DRIVING CONDITIONS. NMZ404>406-260000- /O.CON.KEPZ.WI.Y.0018.160525T2000Z-160526T0000Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL- INCLUDING THE CITIES OF...LORDSBURG...RED ROCK...VIRDEN... ANTELOPE WELLS...ANIMAS...HACHITA...CLOVERDALE 353 AM MDT WED MAY 25 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM MDT THIS EVENING... * TIMING...WINDS WILL INCREASE IN THE LATE MORNING WITH MAXIMUM SPEEDS FROM 3 PM TO 6 PM BEFORE DIMINISHING IN THE EVENING. * WINDS...WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS...THE WINDS WILL PRODUCE BLOWING DUST WITH THE VISIBILITY UNDER A MILE OVER A FEW LOCATIONS. THE COMBINATION WIND AND DUST WILL CREATE DANGEROUS DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUNDEEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 24, 3:48 AM MDT, 8 hours 58 minutes earlier.
Area forecast discussion, May 24, 3:48 AM MDT, 8 hours 58 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
348 AM MDT TUE MAY 24 2016
.SYNOPSIS...
A dry southwest flow will continue over the area with mostly sunny
skies, seasonally warm temperatures with breezy to windy
afternoons. Breezy southwest winds will occur this afternoon with
Windy conditions expected on Wednesday. Temperatures will be a few
degrees cooler on Thursday and Friday with slightly lower wind
speeds anticipated. Dry and warm conditions are expected for the
Memorial Day weekend.
&&
.DISCUSSION...
Little change in the local weather pattern is expected as a
persistent southwest flow aloft remains in place over the region.
Skies should remain generally clear, and temperatures will remain
near seasonal averages which trends warmer this time of year. West
to southwest surface winds will increase into the breezy category
of 15 to 25 mph this afternoon when stronger winds aloft mix down
to the surface.
Winds will be stronger on Wednesday as an upper level system
approaches the state on a track that will pass just north of the
local area. This approaching system will tighten the surface
pressure gradient and induce the formation of surface trough to
the east. That help increase wind speeds into the windy category
range of 20 to 30 mph. Winds will be locally stronger along the
east slopes of area mountains with gust up to 50 mph possible.
Windy conditions will continue on Thursday as the system passes
through the northern portions of the state. Winds will become more
oriented from the west by the afternoon. Temperatures will be a
few degrees cooler. Chances for precip from this system remain
poor with little help from atmospheric surges of moisture from the
south or east.
For Friday and the Memorial Weekend, conditions will continue to
be dry and temperatures remain near seasonal averages. The flow
pattern will return to a dry southwest orientation that is likely
to persist into the first part of next week. Winds will be
somewhat lighter on Friday and Saturday but could become more
breezy in the afternoon for Sunday and next Monday.
&&
.AVIATION...24/12Z-25/12Z...
VFR conditions through the valid period. Generally SKC. West to
southwest winds increasing to 15 to 25 knots aft 17Z. Winds will
diminish aft 03Z, except at KEPZ where stronger west winds will
continue aft 06Z.
&&
.FIRE WEATHER...
Persistent southwest flow will keep conditions very dry with near
normal warm temperatures. Surface winds will steadily increase the
next few days. Southwest to west winds will approach critical
thresholds today will likely exceed red flag criteria thresholds
for Wednesday afternoon. A Fire Weather Watch is in effect for
Wednesday. Relative humidity values will be between 8 and 12
percent in the afternoon with modest overnight recoveries for
most areas for the remainder of the week. Winds will be somewhat
lower on Thursday elevated fire danger conditions. Lighter winds
are expected Friday and the the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 90 64 90 64 / 0 0 0 0
Sierra Blanca 89 61 89 61 / 0 0 0 0
Las Cruces 86 55 87 55 / 0 0 0 0
Alamogordo 87 58 88 58 / 0 0 0 0
Cloudcroft 65 44 65 42 / 0 0 0 0
Truth or Consequences 84 53 84 52 / 0 0 0 0
Silver City 78 46 77 45 / 0 0 0 0
Deming 86 53 86 51 / 0 0 0 0
Lordsburg 86 50 85 49 / 0 0 0 0
West El Paso Metro 89 64 89 63 / 0 0 0 0
Dell City 90 56 91 56 / 0 0 0 0
Fort Hancock 93 62 92 62 / 0 0 0 0
Loma Linda 84 59 85 59 / 0 0 0 0
Fabens 91 61 91 61 / 0 0 0 0
Santa Teresa 89 60 89 59 / 0 0 0 0
White Sands HQ 86 62 87 61 / 0 0 0 0
Jornada Range 86 53 86 53 / 0 0 0 0
Hatch 88 53 87 52 / 0 0 0 0
Columbus 88 57 88 56 / 0 0 0 0
Orogrande 87 58 87 59 / 0 0 0 0
Mayhill 76 49 76 49 / 0 0 0 0
Mescalero 76 47 76 46 / 0 0 0 0
Timberon 73 44 74 44 / 0 0 0 0
Winston 77 40 76 40 / 0 0 0 0
Hillsboro 82 50 82 50 / 0 0 0 0
Spaceport 85 52 84 52 / 0 0 0 0
Lake Roberts 78 39 78 37 / 0 0 0 0
Hurley 80 46 80 44 / 0 0 0 0
Cliff 82 44 82 41 / 0 0 0 0
Mule Creek 80 39 80 36 / 0 0 0 0
Faywood 81 48 81 46 / 0 0 0 0
Animas 87 52 85 50 / 0 0 0 0
Hachita 88 53 86 52 / 0 0 0 0
Antelope Wells 86 52 85 52 / 0 0 0 0
Cloverdale 81 49 80 48 / 0 0 0 0
&&
.EPZ Watches/Warnings/Advisories...
NM...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for NMZ110>113.
TX...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for TXZ055-056.
&&
99/04/04Hazardous weather outlook, May 24, 7:03 AM MDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 703 AM MDT TUE MAY 24 2016 NMZ401>417-TXZ418>424-251315- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 703 AM MDT TUE MAY 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY CONDITIONS WITH SUNNY SKIES AND SEASONAL TEMPERATURES TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IT WILL BE WINDY IN THE AFTERNOON ON WEDNESDAY THROUGH THURSDAY. WIND SPEEDS WILL SHOULD STAY JUST BELOW ADVISORY LEVELS BUT WINDS MAY BE LOCALLY STRONGER ALONG THE EAST SLOPES OF AREA MOUNTAINS WITH OCCASIONAL GUSTS UP TO 50 MPH. DRY CONDITIONS WITH MOSTLY CLEAR SKIES AND LOWER WIND SPEEDS ARE EXPECTED FOR THE MEMORIAL HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 2:05 PM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 31 hr |
Nearby
Wind Advisories in New Mexico, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.